Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Missing periods. Pregnancy test negative. Test showed high thyroid level. In how many days I will get periods?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I had my periods 4 months back. My pregnancy test are continuously negative. Ultrasound is normal. In blood test thyroid level found high (13.1). Apart from thyroid medicine doctor gave me Modus 10 mg for 6 days for periods. My last pill of Modus I took on 12th (4 days back) this month. In how many days I will get my periods?
Posted Sun, 7 Oct 2012 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 2 hours later
Thanks for the query.

The reason of your amenorrhea could be hypothyroidism as you are having elevated TSH levels.
In hypothyroidism absence of periods, delayed periods, scanty periods etc are common.
So as you are taking thyroid supplementation we can expect correction of the levels of hormones.
And after taking modus for withdrawal bleeding it may take around one week for onset of bleeding.
So you wait for 3 more days by that time possibly you can get periods.
If you do not get withdrawal bleeding even after one week then you consult your doctor and with her advice go for combined hormonal pills.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Follow-up: Missing periods. Pregnancy test negative. Test showed high thyroid level. In how many days I will get periods? 19 hours later
Thanx alot doctor for your reply. But this problem of irregular/delayed periods I am facing from very long, though It was never been like this.
I consulted a gyno for this few months back & she had given Dulotol-L for 3 months. During those 3 months periods were regular but immediately after leaving it became like this.
I got married in nov. 2012. Will the issue of irregular periods could cause a problem in conceiving?
I am planning to get pregnant by this year end, Is it harmful /risky with high thyroid levels?
Also, Is there ant other way parallel to medicines which could bring back thyroid level to normal soon?
Answered by Dr. Sree Gouri SR 27 minutes later

The irregularity in menstrual cycles and the duration of amenorrhea are influenced by the severity of hormonal fluctuations.
As you used contraceptive pills they will suppress the natural cycle and you will have withdrawal bleeding only and not actual period.
So when you stopped them again your problem started.
You continue treatment for thyroid which will help in regularization of periods.
Irregularity in menstruation and hormonal problem will affect the fertility to some extent but when your cycle becomes regular and you start ovulating regularly the fertility will become normal.
I suppose you are having high TSH levels according to what you told and the condition is called hypothyroidism.
It can affect fertility as this is causing menstrual irregularity, by taking the tablets the levels can come to normal.
Improving the general health, maintaining ideal weight, taking the tablets regularly etc will help in treating the thyroid problem.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor